Alert archive / Iowa / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 4, 2020, 8:16 PM CDT for Cedar County, Muscatine County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 4, 2020, 11:18 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:12 PM CDT | HEAVY RAIN 4.1 | 4 N Atalissa, IA | 4.1 INCHES OF RAIN REPORTED TO FALL DURING THE PAST HOUR AND A HALF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WGUS53 KDVN 050116
FFWDVN
IAC031-139-050415-
/O.NEW.KDVN.FF.W.0012.200605T0116Z-200605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
816 PM CDT Thu Jun 4 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Southwestern Cedar County in east central Iowa...
North central Muscatine County in east central Iowa...
* Until 1115 PM CDT.
* At 815 PM CDT, Doppler radar indicated a nearly stationary
thunderstorm near Springdale. Two to 3 inches of rain have already
fallen in the past hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
West Liberty, Atalissa, Rochester, Springdale and Moscow.
This includes Interstate 80 in Iowa between mile markers 258 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
McClure5 follow-up statements
968
WGUS73 KDVN 050130
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
830 PM CDT Thu Jun 4 2020
IAC031-139-050415-
/O.CON.KDVN.FF.W.0012.000000T0000Z-200605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-
830 PM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHWESTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES...
At 826 PM CDT, Doppler radar continued to indicate a nearly
stationary thunderstorm near Springdale. Radar estimates that
3 to 4 inches of rain has fallen in the past 75 minutes across
the warned area, especially just south of Sringdale and Rochester,
including Interstate 80. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
This includes the following streams and drainages...
Otter Creek, Rock Creek, Sugar Creek, Middle Branch Wapsinonoc Creek,
Wapsinonoc Creek, Cedar River, Little Mosquito Creek, Mud Creek, Pee
Dee Creek and East Branch Wapsinonoc Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
McClure828
WGUS53 KDVN 050151
FFWDVN
IAC031-139-051015-
/O.EXT.KDVN.FF.W.0012.000000T0000Z-200605T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
851 PM CDT Thu Jun 4 2020
The National Weather Service in the Quad Cities has extended the
* Flash Flood Warning for...
Southwestern Cedar County in east central Iowa...
North central Muscatine County in east central Iowa...
* Until 515 AM CDT Friday.
* At 850 PM CDT, Doppler radar indicated a nearly stationary
thunderstorm east of the town of West Branch. Radar estimates that
4 to 6 inches of rain has fallen in the past 90 minutes across the
warned area, especially just south of Sringdale and Rochester,
including Interstate 80. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
This includes the following streams and drainages...
Otter Creek, Rock Creek, Sugar Creek, Middle Branch Wapsinonoc Creek,
Wapsinonoc Creek, Cedar River, Little Mosquito Creek, Mud Creek, Pee
Dee Creek and East Branch Wapsinonoc Creek.
This includes Interstate 80 in Iowa between mile markers 258 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
McClure246
WGUS73 KDVN 050219
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
919 PM CDT Thu Jun 4 2020
IAC031-139-051015-
/O.CON.KDVN.FF.W.0012.000000T0000Z-200605T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-
919 PM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FRIDAY
FOR SOUTHWESTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES...
At 916 PM CDT, Doppler radar continued to indicate torrential rain
producing thunderstorms over the warned area. A public report
of 4.1 inches of rain in the past 90 minutes was received from 5
miles northwest of Atalissa. Radar indicates 3 to 5 inches of rain
has fallen in the past 2 hours across the warned area, which
includes Interstate 80. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Public.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
This includes the following streams and drainages...
Otter Creek, Rock Creek, Sugar Creek, Middle Branch Wapsinonoc Creek,
Wapsinonoc Creek, Cedar River, Little Mosquito Creek, Mud Creek, Pee
Dee Creek and East Branch Wapsinonoc Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
McClure803
WGUS73 KDVN 050320
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1020 PM CDT Thu Jun 4 2020
IAC031-139-051015-
/O.CON.KDVN.FF.W.0012.000000T0000Z-200605T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-
1020 PM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FRIDAY
FOR SOUTHWESTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES...
At 1016 PM CDT, Doppler radar indicated the heavy rain producing
thunderstorms have exited the warned area. Doppler radar and
rainfall reports indicate 3 to 5 inches has fallen across the
warned area. Even though the heavy rain has ended, flash flooding is
likely to be still occurring from near West Branch to Springdale and
Rochester including along Interstate 80.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
This includes the following streams and drainages...
Otter Creek, Rock Creek, Sugar Creek, Middle Branch Wapsinonoc Creek,
Wapsinonoc Creek, Cedar River, Little Mosquito Creek, Mud Creek, Pee
Dee Creek and East Branch Wapsinonoc Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McClure785 WGUS73 KDVN 050418 RRA FFSDVN Flash Flood Statement National Weather Service Quad Cities IA/IL 1118 PM CDT Thu Jun 4 2020 IAC031-139-050427- /O.CAN.KDVN.FF.W.0012.000000T0000Z-200605T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cedar IA-Muscatine IA- 1118 PM CDT Thu Jun 4 2020 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4172 9105 4154 9106 4159 9131 4169 9129 $$ McClure
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 5:40 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 5:40 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 540 PM CDT Thu Jun 4 2020 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 241 PM CDT Thu Jun 4 2020 Another day with interesting boundary interactions seen on radar and satellite that are more typical of summer. A slow moving storm this morning in Iowa county dropped 3-5 inches of rain just east of Williamsburg, in a short amount of time and prompted a flash flood warning. This storm pushed out a boundary north and caused another line of storms to develop early this afternoon near a 925mb dewpoint gradient. Widespread low to mid 80s, with dewpoints once again in the upper 60s and lower 70s were seen at 2pm this afternoon. At the surface, a stationary boundary has set up along or just to the south of highway 20 with storms starting to fire along it. Looking aloft, a subtle shortwave was traversing across southern MN, with another stronger wave over southern MT. && .SHORT TERM...(This Evening through Friday) ISSUED AT 241 PM CDT Thu Jun 4 2020 Key Message: 1) Pulse type showers and storms will be possible late this afternoon and evening, with a marginal severe threat. Better chances of storms appear to be north of highway 30 this afternoon and evening. While we have abundant CAPE and moisture, there is little deep layer shear for storms to work with and thus expect quick development in any storm before it quickly collapses on itself. Heavy rain and occasional lightning will the main threats, with perhaps some small hail. 12z HREF progs show good probabilities for storms to produce >1"/hr rain rates and could cause some flooding concerns, especially in areas that have received a lot of rain in past few days. Fortunately, model soundings and SPC mesoanalysis page shows 850-300mb mean winds a little higher than yesterday, so anticipate some quicker movement with any storm that develops. Again these storms are expected to remain north of highway 30 this evening before dissipating around sunset. Tonight: Another wave in the semi-zonal flow aloft near the NE/SD border will cause showers and thunderstorms to develop and track east across Iowa. Many models show this complex of storms weakening before they reach the western border of the CWA. In any case, the better chances of rain will be in the western and southwest portions of the CWA overnight tonight. Increasing clouds and southerly winds will make for another mild night, with lows dropping into the upper 60s. .LONG TERM...(Friday Night through Thursday) ISSUED AT 241 PM CDT Thu Jun 4 2020 Little change to the long term forecast this time around. Large scale ridging keeps us in diurnally driven convection through the weekend. Into next week, moisture from Cristobal will make its way north ahead of a wave moving through the flow. This will be the next real chance for organized convection across the area. Previous Discussion: Key Messages: 1) Showers/storms possible with a front Friday. 2) Dry and quiet weather expected for the weekend into Monday. 3) Eyes on the tropics for mid-week. Friday... Long range CAMs are a bit of a mixed bag on how storms will evolve at the beginning of the period (should be no surprise especially given yesterday). What bears watching right now is that there appears to be some consistency in bringing a MCS from southern Minnesota and northeast Iowa across the area ahead of a 500 hPa impulse exiting from the Dakotas. This looks to track southeast as flow switches to the northwest and the complex follows an established northeast to southwest MUCAPE gradient. It is expected to impact parts of eastern Iowa and northwest Illinois before it gradually weakens during the mid-morning as we lose additional forcing from the LLJ. There is some potential for storms to be strong as they take advantage of steepening mid-level lapse rates ahead of the shortwave, which are forecast to be near 7-8 C/km (leading the MUCAPE values around 1000-2000 J/KG). This would result in some hail potential with the strongest storms. Some strong wind gusts will also be possible with dry air intrusions aloft. SPC currently has a marginal to slight risk in place across the area for this reason. We should see a break in precipitation by late morning and midday before a cold front arrives during the late afternoon and evening. There is some potential for showers and storms to refire as the front passes, but coverage will be fairly scattered as there is little support aloft. The severe weather threat across our area is low with modest shear, but any storm that develops may have the potential to produce small hail and strong brief wind gusts. Saturday through Monday... Cold front will pass through the area and will settle to our south through the weekend as surface high pressure builds across the area. Aloft, ridging will build in and effectively push the jet stream into the upper Mississippi River Valley and take any storms with it. This will leave us under dry and pleasant conditions with a mix of sun and clouds. Afternoon highs in the upper 70s to low 80s, and overnight lows in the upper 50s to mid 60s are expected, with dewpoints generally in the mid 50s or lower. By Monday, the surface high will progress east of the Great Lakes, allowing southerly flow to return to the area. Afternoon highs should rise back into the mid to upper 80s. Monday Night on... Eyes will then turn to the south as we watch the evolution of Cristobal. Sunday morning, guidance shows the tropical system centered just south of Louisiana with the 500 hPa high pressure centered over Missouri, effectively creating a rex block across the central U.S. (which will be giving us the nice weekend weather). This will be short lived as Cristobal looks to start phasing with an approaching long wave trough moving across the Rockies. The GFS/ECMWF are is good agreement of bringing its remnants across the Great Plains into the Midwest, bringing plentiful moisture and copious amounts of rainfall to the area. Meanwhile, the Canadian is somewhat more optimistic and keeps the system more into the Gulf States, keeping us mainly dry for the period. Temperatures will be highly dependent on where the remnants of the tropical system pass. For now, a blended solution advertises highs in the mid to upper 80s Tuesday, with highs in the 70s by mid-week. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 535 PM CDT Thu Jun 4 2020 Widely scattered TSRA will be found through this evening. MVFR to IFR conditions (mainly for visibility) are expected with the activity, along with gusty winds. Limited coverage precludes any mention, and will just monitor radar and amend to include if needed with DBQ most susceptible to this activity. Late tonight into early Friday AM there is a chance for additional TSRA to move across portions of the area from our northwest. But, considerable uncertainty in CAMs on this potential thus for now have left out any mention and monitor trends as well. Outside of TSRA anticipate VFR conditions. && .HYDROLOGY... Issued at 241 PM CDT Thu Jun 4 2020 Widespread heavy rain does not look likely the next few days. Chances for changes in river forecast will come from any localized heavy rain from thunderstorms that will be difficult to forecast this far out. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gross SHORT TERM...Gross LONG TERM...Gibbs/Speck AVIATION...McClure HYDROLOGY...Gibbs
Hazardous weather outlook, Jun 4, 3:06 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 306 PM CDT Thu Jun 4 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-052015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 306 PM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and isolated thunderstorms will be possible along and north of highway 30 late this afternoon and evening. Later tonight, strong to severe thunderstorms in northwest Iowa will move towards the outlook area after midnight. The storm prediction center is forecasting a slight risk for severe storms over Iowa, with a marginal risk over much of eastern Iowa and northwest Illinois and Missouri. The main risk from storms will be torrential rainfall, but damaging winds and large hail will be possible after midnight. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A few thunderstorms will be possible across the area Friday morning before dissipating by midday. Some storms may be strong to severe, with large hail, damaging winds and heavy rain the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and overnight.
In the hours before
Special weather statement, Jun 4, 5:33 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
533 PM CDT Thu Jun 4 2020
IAC045-042300-
Clinton-
533 PM CDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON COUNTY
UNTIL 600 PM CDT...
At 532 PM CDT, a strong thunderstorm was located over Wheatland, or
16 miles southwest of Maquoketa, moving southeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Wheatland, Grand Mound, Calamus, Sherman Park and Big Rock.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4187 9056 4176 9064 4177 9067 4174 9070
4174 9074 4176 9076 4177 9079 4177 9089
4178 9090 4185 9090 4193 9081
TIME...MOT...LOC 2232Z 300DEG 7KT 4185 9080
GrossSpecial weather statement, Jun 4, 6:23 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 623 PM CDT Thu Jun 4 2020 IAC115-050000- Louisa- 623 PM CDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LOUISA COUNTY UNTIL 700 PM CDT... At 623 PM CDT, a strong thunderstorm was located near Wapello. The storm is nearly stationary. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Wapello and Cairo. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4112 9124 4119 9135 4126 9132 4119 9114 TIME...MOT...LOC 2323Z 208DEG 3KT 4120 9128 McClure
Special weather statement, Jun 4, 7:20 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
720 PM CDT Thu Jun 4 2020
IAC113-050045-
Linn-
720 PM CDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINN COUNTY UNTIL 745 PM
CDT...
At 720 PM CDT, a strong thunderstorm was located over Alburnett, or 9
miles north of Cedar Rapids, moving east at 30 mph.
Winds to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Cedar Rapids, Marion, Hiawatha, Robins, Center Point, Central City,
Springville, Alburnett, Whittier, Toddville, Waubeek, Viola, Matsell
Bridge Natural Area, Howard H Cherry Scout Reservation, Squaw Creek
Park, Linn County Fairgrounds, Pinicon Ridge Park, Marion Airport,
Lafayette and Paralta.
This includes Interstate 380 between mile markers 23 and 35.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4210 9136 4200 9137 4201 9178 4221 9177
4222 9137
TIME...MOT...LOC 0020Z 270DEG 26KT 4211 9163
McClureSpecial weather statement, Jun 4, 7:31 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 731 PM CDT Thu Jun 4 2020 ILC161-IAC163-050100- Rock Island-Scott- 731 PM CDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROCK ISLAND AND EAST CENTRAL SCOTT COUNTIES UNTIL 800 PM CDT... At 730 PM CDT, a strong thunderstorm was located over Bettendorf. The storm is nearly stationary. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Davenport, Bettendorf, East Moline, Silvis, Eldridge, Le Claire, Hampton, Port Byron, Rapids City, Riverdale, Panorama Park, Barstow, Pleasant Valley, Campbells Island, Illiniwek Forest Preserve and Fishermans Corner. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 4. Interstate 80 in Iowa between mile markers 297 and 306. Interstate 80 in Illinois between mile markers 1 and 5. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4151 9032 4153 9052 4163 9057 4163 9034 TIME...MOT...LOC 0030Z 171DEG 3KT 4158 9045 McClure
Special weather statement, Jun 4, 7:40 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 740 PM CDT Thu Jun 4 2020 IAC031-103-139-050115- Cedar-Johnson-Muscatine- 740 PM CDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CEDAR...EAST CENTRAL JOHNSON AND NORTH CENTRAL MUSCATINE COUNTIES UNTIL 815 PM CDT... At 739 PM CDT, a strong thunderstorm was located near West Branch. The storm is nearly stationary or drifting northeast at 5 MPH. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Tipton, West Branch, West Liberty, Bennett, Atalissa, Rochester, Buchanan, Springdale, Cedar Valley, Cedar Bluff, Cedar Valley Park, Herbert Hoover National Historic Site, Tipton Matthews Airport and Cedar County Fairgrounds. This includes Interstate 80 in Iowa between mile markers 253 and 270. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4155 9119 4163 9141 4184 9130 4172 9090 TIME...MOT...LOC 0039Z 205DEG 4KT 4166 9126 12
Special weather statement, Jun 4, 8:13 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 813 PM CDT Thu Jun 4 2020 IAC031-105-113-050145- Cedar-Jones-Linn- 813 PM CDT Thu Jun 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CEDAR... SOUTHWESTERN JONES AND SOUTHEASTERN LINN COUNTIES UNTIL 845 PM CDT... At 813 PM CDT, a strong thunderstorm was located over Mechanicsville, moving southeast at 20 mph. Wind gusts of 40 to 45 mph and half inch hail are possible with this storm. Locations impacted include... Mechanicsville, Stanwood, Mount Vernon and Lisbon. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4190 9143 4202 9140 4197 9105 4179 9121 TIME...MOT...LOC 0113Z 302DEG 17KT 4191 9131 McClure
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:20 PM CDT | Special Weather Statement | DVN | Linn | 25 min |
| Jun 4, 7:40 PM CDT | Special Weather Statement | DVN | Cedar | 35 min |
| Jun 4, 8:13 PM CDT | Special Weather Statement | DVN | Cedar | 32 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 44 min |
| Jun 4, 9:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 49 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 50 min |
| Jun 4, 9:41 PM CDT | Flash Flood Warning | DVN | Muscatine | 97 min |
| Jun 4, 9:56 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 49 min |
| Jun 4, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 49 min |
| Jun 4, 10:17 PM CDT | Flash Flood Warning | DVN | Scott | 119 min |
| Jun 5, 12:08 AM CDT | Special Weather Statement | DVN | Buchanan | 52 min |
| Jun 5, 12:38 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 52 min |
| Jun 5, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 48 min |
| Jun 5, 2:38 AM CDT | Special Weather Statement | DVN | Delaware | 37 min |
| Jun 5, 6:18 AM CDT | Special Weather Statement | DVN | Iowa | 42 min |
| Jun 5, 6:35 AM CDT | Special Weather Statement | DVN | Keokuk | 40 min |
| Jun 5, 6:44 AM CDT | Special Weather Statement | DVN | Van Buren | 46 min |
| Jun 5, 7:06 AM CDT | Special Weather Statement | DVN | Keokuk, Washington | 114 min |
| Jun 5, 7:21 AM CDT | Special Weather Statement | DVN | Henry | 39 min |
| Jun 5, 7:27 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Washington | 34 min |
| Jun 5, 7:43 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 32 min |
| Jun 5, 10:36 AM CDT | River Flood Warning | DVN | Louisa | 4 days |
Nearby
Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.